Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 265, NWS Little Rock, AR

May 26, 2000Garland County, Saline County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 26, 2000, 12:45 PM CDT for Garland County, Saline County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2000, 12:45 PM CDT (17:45 UTC)
Expired
May 26, 2000, 1:15 PM CDT
In force
30 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garland County, AR, Saline County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:55 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 26, 10:55 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 AM CDT FRI MAY 26 2000

OUTFLOW FROM EARLIER THUNDERSTORM COMPLEX IN OK CONTINUES TO SPAWN
NEW STORMS OVER WESTERN AR. AIR ACROSS AR IS VERY UNSTABLE WITH
LITTLE IN THE WAY OF CAPPING...SO WILL ALLOW THE STORMS TO CONTINUE
TO SPREAD RAPIDLY NORTHEAST INTO CENTRAL AND NORTHERN AR DURING THE
LATE MORNING AND EARLY AFTERNOON.

UPDATED ZONES TO INCREASE SHOWER AND THUNDERSTORM CHANCES...
ESPECIALLY WEST AND NORTH (LIKELY). WILL INCREASE POPS FROM 20 TO 50
PERCENT CENTRAL SECTIONS AND WILL INTRODUCE 30 PERCENT IN THE
SOUTHEAST.
(45)

.LIT...NONE.

In the hours before

Special weather statement, May 26, 12:39 PM CDT, 6 minutes before
ARZ031-032-039-041>044-052-054-261838-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT FRI MAY 26 2000

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS WEST CENTRAL
ARKANSAS...

AN AREA OF THUNDERSTORMS WITH HEAVY RAIN AND OCCASIONALLY GUSTY WINDS
WAS MOVING ACROSS WEST CENTRAL ARKANSAS. HEAVY DOWNPOURS MAY BE
EXPECTED IN HOT SPRINGS...MOUNT IDA...MORRILTON...PERRYVILLE AND
OTHER COMMUNITIES. RAINFALL AMOUNTS OF UP TO ONE INCH AN HOUR ARE
POSSIBLE WITH URBAN AND SMALL STREAM FLOODING THE RESULT.

OTHER ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS AND
GUSTY WINDS. WIND GUSTS HAVE BEEN REPORTED UP TO 40 MILES AN HOUR.

BOATERS AND FISHERMEN SHOULD MOVE TO SAFE HARBOR SHOULD THUNDER BE
HEARD OR LIGHTNING OBSERVED CLOSE ABOARD.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

25
Special weather statement, May 26, 12:39 PM CDT, 6 minutes before
ARZ031-032-039-041>044-052-054-261838-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT FRI MAY 26 2000

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS WEST CENTRAL
ARKANSAS...

AN AREA OF THUNDERSTORMS WITH HEAVY RAIN AND OCCASIONALLY GUSTY WINDS
WAS MOVING ACROSS WEST CENTRAL ARKANSAS. HEAVY DOWNPOURS MAY BE
EXPECTED IN HOT SPRINGS...MOUNT IDA...MORRILTON...PERRYVILLE AND
OTHER COMMUNITIES. RAINFALL AMOUNTS OF UP TO ONE INCH AN HOUR ARE
POSSIBLE WITH URBAN AND SMALL STREAM FLOODING THE RESULT.

OTHER ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS AND
GUSTY WINDS. WIND GUSTS HAVE BEEN REPORTED UP TO 40 MILES AN HOUR.

BOATERS AND FISHERMEN SHOULD MOVE TO SAFE HARBOR SHOULD THUNDER BE
HEARD OR LIGHTNING OBSERVED CLOSE ABOARD.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

25

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:45 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring30 min
May 26, 1:10 PM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Perry, Pulaski, Saline35 min
May 26, 1:10 PM CDTSevere Thunderstorm WarningLZKClark, Dallas35 min
May 26, 1:10 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner35 min
May 26, 1:43 PM CDTSevere Thunderstorm WarningLZKFaulkner, Grant, Lonoke, Pulaski, Saline32 min
May 26, 1:43 PM CDTSevere Thunderstorm WarningLZKCleburne, White32 min
May 26, 1:43 PM CDTSevere Thunderstorm WarningLZKHot Spring32 min
May 26, 2:13 PM CDTSevere Thunderstorm WarningLZKPrairie, White, Woodruff47 min
May 26, 2:13 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson, Pulaski, Saline47 min
May 26, 2:13 PM CDTSevere Thunderstorm WarningLZKLonoke47 min
May 26, 3:00 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.